I've been having shooting pain in my legs and feet - like someone plaing their foot on a frozen pond causing cascading cracking(pain). throughout the pond.
I've been up the past 2 nights icing my feet and legs in a huge ice water bath that stops the pain temporarily and then wakes me up throughout the night.
This new pain started after I stopped taking oral prednisone, so I started taking it again - 30 mg a day. I called Humira and they said it could be a "rebound" effect" What is that? How long does it last?
What can I do to reduce the pain?
thanks for your advice, tips and thoughts,
After discontinuing steroids it is fairly common to have rebound pain or a rebound flare. I had to d/c steroids after an adverse reaction. Oh my, did it suck. I spent about 3 days in bed and was pretty sure that this was what death felt like. You can resume the prednisone, which you have already done. It also helps to do a LONG taper when discontinuing steroids. Ask your prescribing doc about that. If they recommend 30/20/10, ask for a longer taper than that. I don’t have any personal experience with that method as I had to stop abruptly, but I know that it is preferred if you have experienced rebound pain.
I usually use heat for my pain. I have wonderful microwaveable pads that I attach to the offending body part. I also use an electric blanket. For me, the relief lasts longer than ice, but you will have to experiments and see which works best for you.
Good luck and remember that it DOES get better and it WILL pass.
Thanks GrumpyCat - it was awful. I'm back taking the steroids and trying to figure out a good tapering plan as my rheumy never explained it to me or mentioned anything about a rebound effect.